Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 319, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2005, 6:14 PM CDT for Tensas Parish, Louisiana; Claiborne County, Jefferson County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 22, 2005, 7:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 11:30 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 222314 RRA SVRJAN LAC107-MSC021-063-230015- /O.NEW.KJAN.SV.W.0319.050422T2315Z-050423T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 615 PM CDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TENSAS PARISH IN NORTHEAST LOUISIANA SOUTHWESTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI EASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 715 PM CDT * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWELLTON...OR ABOUT 15 MILES WEST OF GRAND GULF...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. JOSEPH BY 630 PM CDT ALCORN STATE UNIVERSITY BY 645 PM CDT 8 MILES SOUTHWEST OF PORT GIBSON BY 650 PM CDT LAT...LON 3214 9125 3194 9132 3164 9094 3185 9076 $$ DHB
1 follow-up statement
000 WWUS54 KJAN 222348 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 649 PM CDT FRI APR 22 2005 LAC107-222359- /O.CAN.KJAN.SV.W.0319.000000T0000Z-050423T0015Z/ TENSAS LA- 649 PM CDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TENSAS PARISH IS CANCELLED... LAT...LON 3208 9107 3190 9120 3164 9094 3185 9076 $$ MSC021-063-230015- /O.CON.KJAN.SV.W.0319.000000T0000Z-050423T0015Z/ JEFFERSON MS-CLAIBORNE MS- 649 PM CDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR WESTERN CLAIBORNE AND EASTERN JEFFERSON COUNTIES... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALCORN STATE UNIVERSITY...OR ABOUT 6 MILES SOUTHWEST OF GRAND GULF...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALCORN STATE UNIVERSITY BY 655 PM CDT PORT GIBSON BY 700 PM CDT LAT...LON 3208 9107 3190 9120 3164 9094 3185 9076 $$ GARRETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:50 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 22, 3:50 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT FRI APR 22 2005 .SYNOPSIS... ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY THIS EVENING ACROSS THE SOUTHEASTERN TWO-THIRDS OF THE FORECAST AREA AS A STRONG COLD FRONT NEARS FROM THE NORTHWEST AND AN UPPER DISTURBANCE SWINGS ACROSS. STORMS SHOULD EXIT SOUTHEAST SECTIONS THIS EVENING WITH THE COLD FRONT PASSING SOUTH OF THE ENTIRE AREA OVERNIGHT. MUCH COOLER WEATHER ON TAP FOR THIS WEEKEND...BUT LOTS OF SUN AND GENERALLY PLEASANT CONDITIONS UNTIL AT LEAST THE START OF THE WORK WEEK. && .DISCUSSION... THUNDERSTORMS HAVE FINALLY STARTING FIRING UP IN PAST 30 MINUTES ACROSS THE FORECAST AREA AS ASCENT FROM APPROACHING SHORTWAVE ENERGY PROVIDED THE MISSING INGREDIENT IN AN OTHERWISE VERY FAVORABLE ENVIRONMENT. SB CAPES IN THE 2500 TO 3000 RANGE...COMBINED WITH ROUGHLY 30KTS OF DEEP LAYER SHEAR...WILL BE ENOUGH TO FUEL STORMS CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL...AS WELL AS OCCASIONAL WIND GUSTS TO 50 OR 60 KTS. DEEP MOISTURE IS FORECAST TO SHIFT SOUTH OF THE FORECAST AREA LATER THIS EVENING WELL AHEAD OF THE ACTUAL COLD FRONT. THEREFORE...I ANTICIPATE MOST OF THE CONVECTION WILL SHIFT SOUTH OF THE HIGHWAY 84 CORRIDOR BY THE TIME THE COLD FRONT WILL BE THROUGH THE DELTA. POST FROPA...EXPECT GUSTY NORTHWEST WINDS AND SCATTERED CLOUDS...BUT NO PRECIP. LOWS TONIGHT WILL NOT HAVE A CHANCE TO DROP TOO FAR (50S GENERALLY)...BUT THE WIND MAY FEEL A LITTLE RAW TOMORROW MORNING. /BB/ DID NOT MAKE ANY DRAMATIC CHANGES TO THE REST OF THE GOING FORECAST. THE COLD FRONT SHOULD MOVE THROUGH THE AREA OVERNIGHT...WITH COOLER DRIER AIR QUICKLY MOVING INTO THE REGION. TEMPS WILL BE NEARLY 20 DEGREES COOLER SATURDAY AND SUNDAY. WINDS WILL INCREASE BEHIND THE BOUNDARY SATURDAY...DECIDED TO HOLD OFF THE LWY FOR NOW. EXPECT WINDS IN THE TO 20 MPH RANGE FOR MOST AREAS. THE NORTHWEST WILL BE THE LIKELY AREA FOR HIGHER GUSTS...AGAIN WILL WAIT ON ISSUING. THE WEEKEND SHOULD BE NICE AND MILD WITH A COOL NORTHERLY BREEZE. ANOTHER SYSTEM WILL APPROACH THE REGION LATE MONDAY/TUESDAY. GFS HAS A 1 TO 2 INCH RAINFALL AMOUNTS FROM 00Z TUE-00Z WED. THERE APPEARS TO BE A WEAK WAVE IN THE UPPER FLOW AND A SURFACE FEATURE COMING UP FROM THE SOUTHWEST. MADE SOME ADJUSTMENTS TO THE POPS TO SHIFT THE BEST RAIN CHANCES INTO THE MONDAY AND TUESDAY. ANOTHER COLD FRONT SHOULD PASS THROUGH THE AREA TUESDAY AFTERNOON...WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH LATE TUESDAY/EARLY WEDNESDAY. HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY AND MAINTAIN THROUGH THE EXTENDED. TEMPS WERE GOOD...BASICALLY KEPT THINGS CLOSE TO GUIDANCE. DPT WERE A LITTLE MORE DIFFICULT...BASICALLY KEPT THE CURRENT FORECAST. /LM/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/7
Hazardous weather outlook, Apr 22, 4:28 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT FRI APR 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232128- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 428 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE FOUND LATE THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO EUPORA MISSISSIPPI LINE. A SCATTERED COVERAGE OF SEVERE THUNDERSTORMS IS EXPECTED DURING THIS SAME TIME PERIOD ALONG AND SOUTH OF INTERSTATE TWENTY IN MISSISSIPPI. THE PRIMARY RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO PROGRESS SOUTH AND EAST ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON AND INTO THIS EVENING AS THE COMBINATION OF AN APPROACHING COLD FRONT AND UPPER DISTURBANCE TRIGGER CONVECTIVE IN A VERY UNSTABLE AIRMASS. ENVIRONMENTAL WIND SHEAR IS ENOUGH TO PROVIDE SOME STORM ORGANIZATION. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT TORNADOES ARE GENERALLY UNLIKELY. LOOK FOR STORMS TO PASS SOUTH OF THE FORECAST AREA BEFORE MIDNIGHT...AND SOUTH OF INTERSTATE TWENTY SEVERAL HOURS BEFORE THAT. ...NON PRECIPITATION... NORTHWEST WINDS WILL PICK UP BEHIND THE COLD FRONTAL PASSAGE THIS EVENING...INCREASING TO 10 TO 15 MPH IN MOST LOCATIONS BY MORNING. WIND SPEEDS SHOULD FURTHER INCREASE UP TO LAKE WIND ADVISORY CRITERIA OVER MOST OF THE REGION TOMORROW AS LOW LEVEL PRESSURE GRADIENTS TIGHTEN. EXPECT SUSTAINED WINDS BY MIDDAY ACROSS THE FORECAST AREA TO RANGE FROM 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH THIS EVENING...BUT OTHERWISE IS NOT ANTICIPATED THROUGH NEXT FRIDAY...APRIL 29TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 22, 5:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL PELAHATCHIE 32.32N 89.80W
04/22/2005 1.00 INCH RANKIN MS EMERGENCY MNGR
QUARTER SIZED HAIL.
&&
WILSONLocal storm report, Apr 22, 5:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL DOWNTOWN JACKSON 32.30N 90.19W
04/22/2005 0.75 INCH HINDS MS AMATEUR RADIO
PENNY SIZED HAIL.
0545 PM HAIL BRANDON 32.28N 90.00W
04/22/2005 1.00 INCH RANKIN MS AMATEUR RADIO
QUARTER SIZED HAIL
0546 PM HAIL MIZE 31.87N 89.55W
04/22/2005 1.75 INCH SMITH MS AMATEUR RADIO
GOLF BALL SIZED HAIL NEAR ROSEHILL ROAD.
&&
WILSONLocal storm report, Apr 22, 5:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 W MERIDIAN 32.38N 88.78W
04/22/2005 1.00 INCH LAUDERDALE MS EMERGENCY MNGR
QUARTER SIZED HAIL NEAR LOST GAP.
&&
WILSONLocal storm report, Apr 22, 5:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL POLKVILLE 32.19N 89.69W
04/22/2005 0.75 INCH SMITH MS AMATEUR RADIO
PENNY SIZED HAIL.
&&
WILSONLocal storm report, Apr 22, 5:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 W ROSE HILL 32.14N 89.06W
04/22/2005 0.75 INCH JASPER MS AMATEUR RADIO
PENNY SIZED HAIL.
&&
WILSONLocal storm report, Apr 22, 6:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 W ELLISVILLE 31.60N 89.29W
04/22/2005 0.88 INCH JONES MS EMERGENCY MNGR
0610 PM HAIL 2 E ELLISVILLE 31.60N 89.17W
04/22/2005 1.75 INCH JONES MS EMERGENCY MNGR
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, West Carroll | 35 min |
| Apr 22, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 47 min |
| Apr 22, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 48 min |
| Apr 22, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 38 min |
| Apr 22, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 90 min |
| Apr 22, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 40 min |
| Apr 22, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 63 min |
| Apr 22, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 44 min |
| Apr 22, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 41 min |
| Apr 22, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 94 min |
| Apr 22, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 61 min |
| Apr 22, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 55 min |
| Apr 22, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 37 min |
| Apr 22, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 50 min |
| Apr 22, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 48 min |
| Apr 22, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 61 min |
| Apr 22, 5:03 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 42 min |
| Apr 22, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Leake, Neshoba, Newton, Scott | 64 min |
| Apr 22, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lamar, Marion | 48 min |
| Apr 22, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 52 min |
| Apr 22, 5:25 PM CDT | Tornado Warning | JAN | Simpson, Smith | 65 min |
| Apr 22, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 58 min |
| Apr 22, 5:42 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 48 min |
| Apr 22, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 59 min |
| Apr 22, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 49 min |
| Apr 22, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 64 min |
| Apr 22, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 61 min |
| Apr 22, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 43 min |
| Apr 22, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 54 min |
| Apr 22, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 38 min |
| Apr 22, 6:10 PM CDT | Tornado Warning | JAN | Covington, Jones | 65 min |
| Apr 22, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 22, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 57 min |
| Apr 22, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 79 min |
| Apr 22, 6:34 PM CDT | Tornado Warning | JAN | Rankin, Simpson | 56 min |
| Apr 22, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.